Alert archive / Florida / Flash Flood Warnings in 2015
Flash Flood Warning 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 29, 2015, 2:12 AM CDT for Jackson County, Florida. It was in force for 93 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2015, 2:12 AM CDT (07:12 UTC)
- Expired
- Sep 29, 2015, 3:45 AM CDT
- In force
- 93 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 61 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 2:45 AM CDT | FLASH FLOOD | 1 Ssw Graceville, FL | FLOODING REPORTED ALONG HIGHWAY 77 NEAR THE GRACEVILLE CIVIC CENTER WITH DOT NOTIFIED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
218
WGUS52 KTAE 290712
FFWTAE
FLC063-290845-
/O.NEW.KTAE.FF.W.0025.150929T0712Z-150929T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
212 AM CDT TUE SEP 29 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 345 AM CDT
* AT 211 AM CDT...DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS THE
NORTHERN PART OF JACKSON COUNTY WITH RAINFALL AMOUNTS OF 2 TO 3
INCHES IN ONE HOUR POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRACEVILLE...MALONE...GREENWOOD...CAMPBELLTON...BASCOM...
HORNSVILLE...BROWNTOWN...SILLS...ELLAVILLE...JACOBS AND JACOB CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3100 8550 3100 8500 3097 8500 3096 8498
3093 8498 3091 8496 3087 8507 3087 8526
3089 8546 3096 8553 3097 8553
$$
42-DVD1 follow-up statement
867
WGUS72 KTAE 290811
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 AM CDT TUE SEP 29 2015
FLC063-290820-
/O.CAN.KTAE.FF.W.0025.000000T0000Z-150929T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON FL-
311 AM CDT TUE SEP 29 2015
...THE FLASH FLOOD WARNING FOR JACKSON COUNTY IS CANCELLED...
THE HEAVY RAIN HAS DIMINISHED IN INTENSITY AND THE THREAT OF FLASH
FLOODING HAS DECREASED IN JACKSON COUNTY.
LAT...LON 3100 8550 3100 8500 3097 8500 3096 8498
3093 8498 3091 8496 3087 8507 3087 8526
3089 8546 3096 8553 3097 8553
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 7:27 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Sep 28, 7:27 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 PM EDT MON SEP 28 2015
.Near Term [Through Tonight]...
Meso-low has developed along the coast of Walton County this
evening, which has dramatically enhanced the low-level convergence
in the area with very heavy rainfall ongoing. A few areas in
Walton County have received 4 to 6 inches of rain since late this
afternoon, with another 1 to 2 inches possible. The axis of
heaviest rain has begun to slide eastward over the last hour or
so, with increasing rain rates expected to reach Panama City by
mid-evening. Have increased PoPs and heavy rain wording for these
areas. Otherwise, the forecast for the remainder of the area is
largely unchanged, with showers and isolated thunderstorms
expected through the overnight hours.
&&
.Aviation...
[Through 00Z Wednesday] Showers and possibly a few thunderstorms
will impact all area terminals through the overnight hours.
Heaviest rain to impact KECP. Cigs will likely reach IFR levels
across the region by morning, before slowly lifting through the
day on Tuesday. Rain will decrease from southwest to northeast
during the day.
&&
.Prev Discussion [414 PM EDT]...
.Short Term [Tuesday Through Wednesday Night]...
A lot of uncertainty in the precip evolution through Tuesday as
the weak low over the east central Gulf lifts north towards the
Florida Big Bend. CAM guidance has had trouble picking up the
areas of heaviest precip (with today's round setting up over the
western Panhandle). Deep tropical moisture and difluent flow aloft
continue to argue for elevated PoPs through Tuesday, which is
supported by most of the guidance. While widespread heavy rain is
not anticipated, given the tropical nature of the convection, any
convective bands which setup and remain stationary could drop
several inches of rain in a very short amount of time. During the
day on Tuesday, expect best focus for rain to gradually lift
north, with best rain chances across the northwestern half of the
forecast area.
Rain chances will be on the decline for Wednesday. However, still
expect scattered showers and storms to develop with the upper
trough axis still west of the forecast area.
.Long Term [Thursday Through Monday]...
Expect to see decreasein PoPs during the latter half of the week
as the upper trough axis slides just east of the forecast area and
north to northwest upper level flow develops. Expect to see the
drier conditions continue throught he weekend with a cooler
airmass working in as well. Expect to see temperatures near or
just below normal for most of the area this weekend.
.Marine...
Winds over the coastal waters will increase overnight as weak low
pressure lifts north from the east central Gulf. Expect to see a
period of Small Craft Advisory conditions over the offshore
waters, with Exercise Caution over the nearshore legs. Winds and
seas will begin to diminish on Tuesday and remain below headline
levels through the end of the work week.
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days. Rain chances will start to decrease by mid-week.
.Hydrology...
Over the past 24 hours, the rainfall amounts have generally been
confined to around 1.5 inches or less with some higher amounts
across the far western counties. With additional rainfall through
tomorrow night, total rainfall amounts through 8 AM Wednesday are
expected around 1 to 3 inches across SE Alabama and SW Georgia
with 2 to 5 inches expected across the Florida portion of the
CWA. However, isolated amounts up to 8 inches are possible.
With plenty of tropical mositure in place and the potential for
training of heavy rain leading to isolated higher rainfall totals,
flash flooding will be possible mainly in low lying and urban
areas. Given this, will continue with the Flash Flood Watch that
is in effect through tonight.
With the heaviest amounts predicted nearer to the coast, area
rivers will be able to handle this event without reaching flood
stage given the recent dry conditions. With current streamflows,
we'd need several inches of rain to get into the upper portions of
many of the larger rivers and streams to produce river flooding,
which still do not anticipate during this particular event.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 73 87 74 87 71 / 80 60 20 40 20
Panama City 74 84 74 84 71 / 100 50 20 40 20
Dothan 70 84 70 84 67 / 100 60 30 50 20
Albany 71 84 72 85 68 / 80 70 30 50 30
Valdosta 71 86 73 86 70 / 80 70 30 50 20
Cross City 73 86 74 86 72 / 70 60 20 40 20
Apalachicola 74 85 75 84 72 / 90 50 20 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH until 8 AM EDT /7 AM CDT/ Tuesday FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
HIGH RIP CURRENT RISK until 8 AM EDT /7 AM CDT/ Tuesday FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...FLASH FLOOD WATCH until 8 AM EDT Tuesday FOR Brooks-Decatur-
Grady-Lowndes-Seminole-Thomas.
AL...FLASH FLOOD WATCH until 7 AM CDT Tuesday FOR Geneva-Houston.
GM...SMALL CRAFT ADVISORY until 8 AM EDT Tuesday FOR Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...CAMP
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...CAMP
MARINE...CAMP
FIRE WEATHER...HARRIGAN
HYDROLOGY...FIEUXIn the hours before
Local storm report, Sep 28, 10:28 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1128 PM EDT MON SEP 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD 2 W PLEASANT RIDGE 30.69N 86.21W
09/28/2015 WALTON FL 911 CALL CENTER
WATER RISING UP TO NEAR THE BRIDGE ON CORBIN GANEY ROAD
&&
DVDLocal storm report, Sep 28, 10:41 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1141 PM EDT MON SEP 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN 1 SSE PORT WASHINGTON 30.36N 86.11W
09/28/2015 M11.71 INCH WALTON FL MESONET
RAINFALL TOTAL OF 11.71 INCHES SO FAR FOR THE DAY AT THE
EMERALD COAST MIDDLE SCHOOL WEATHERSTEM SITE.
&&
DVDLocal storm report, Sep 28, 11:23 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1223 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD 2 E DOUGLASS CROSSROAD 30.69N 85.94W
09/28/2015 WALTON FL LAW ENFORCEMENT
WATER COVERING PORTIONS OF STATE HIGHWAY 81 JUST SOUTH OF
THE HOLMES COUNTY LINE
&&
DVDLocal storm report, Sep 29, 12:35 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
135 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM FLASH FLOOD BONIFAY 30.79N 85.68W
09/29/2015 HOLMES FL 911 CALL CENTER
WATER REPORTED OVER NUMEROUS ROADWAYS IN THE BONIFAY AREA
INCLUDING THE HIGHWAYS 79 AND 90.
&&
DVDLocal storm report, Sep 29, 1:07 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 2 SSE EUCHEEANNA 30.62N 86.04W
09/28/2015 WALTON FL TRAINED SPOTTER
MCKINNON BRIDGE ROAD AND SHERWOOD ROAD ARE BOTH FLOODED
FROM BRUCE CREEK. ESTIMATED DEPTH 4 FEET.
&&
DVDLocal storm report, Sep 29, 1:32 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD GRACEVILLE 30.96N 85.52W
09/29/2015 JACKSON FL 911 CALL CENTER
ONE HOMEOWNER IN GRACEVILLE CALLED TO REPORT WATER COMING
INTO HIS HOUSE.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:55 PM CDT | Special Marine Warning | TAE | 65 min | |
| Sep 28, 8:14 PM CDT | Flash Flood Warning | TAE | Bay, Walton, Washington | 3 hr |
| Sep 28, 8:54 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 28, 9:08 PM CDT | Flash Flood Warning | TAE | Walton | 2 hr |
| Sep 28, 10:14 PM CDT | Flash Flood Warning | TAE | Holmes | 3 hr |
| Sep 28, 11:42 PM CDT | Flash Flood Warning | TAE | Holmes, Washington | 93 min |
| Sep 29, 12:45 AM CDT | Flash Flood Warning | TAE | Jackson | 90 min |
| Sep 29, 5:28 AM CDT | River Flood Warning | TAE | Walton | 30 hr |
| Sep 29, 9:09 AM CDT | Areal Flood Warning | TAE | Walton | 12 hr |
| Sep 29, 10:54 AM CDT | Areal Flood Warning | TAE | Walton | 12 hr |
Nearby
Flash Flood Warnings in Florida, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.